Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 12, 2001, 9:13 PM MDT for Tooele County, Utah. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2001, 9:13 PM MDT (03:13 UTC)
- Expired
- Sep 12, 2001, 9:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 135 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 3.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
861 WUUS55 KSLC 130314 SVRSLC UTC045-130345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 913 PM MDT WED SEP 12 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN TOOELE COUNTY IN UTAH * UNTIL 945 PM MDT * AT 910 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL TOOELE COUNTY...OR ABOUT 9 MILES SOUTHEAST OF WENDOVER...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER INTERSTATE 80 AT MILE MARKER 10 AT 930 PM MDT THIS STORM IS PRODUCING HAIL TO 3/4 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4067 11403 4054 11387 4078 11358 4091 11387
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:20 PM MDT, 53 minutes earlier.
Area forecast discussion, Sep 12, 8:20 PM MDT, 53 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 820 PM MDT WED SEP 12 2001 SYNOPSIS...AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN NEVADA AND SOUTHERN IDAHO TONIGHT AND THURSDAY. THE AIR MASS WILL BECOME MORE MOIST AND UNSTABLE AS THIS SYSTEM MOVES INTO THE AREA. DRIER AIR WILL START MOVING INTO THE WESTERN PORTION OF THE AREA LATE THURSDAY. DISCUSSION...JET AND UPPER LEVEL FRONT OVER THE WESTERN PORTION OF THE STATE. SEVERE THUNDERSTORMS IN EASTERN NEVADA UNDER THE JET CORE. LOWERED THE POPS TO HIGH END OF SCATTERED RANGE MOST AREAS. NOT MUCH PRECIPITATION REACHING THE GROUND. A MESO-HIGH WHICH DEVELOPED EARLIER OVER THE LAKE PRODUCED SOME VERY STRONG GUSTS AT HAT ISLAND AND GUNNISON LAKE. WATCHING THE WESTERN BORDER CLOSELY. SLC 543- CDC 23-1 GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:33 AM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 22 min |
| Sep 13, 2:34 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 46 min |
| Sep 13, 3:26 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 39 min |
| Sep 13, 3:32 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 38 min |
| Sep 13, 4:06 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 39 min |
| Sep 13, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 45 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.